Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 53, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 6, 2000, 1:09 PM EDT for Allegheny County, Pennsylvania. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2000, 1:09 PM EDT (17:09 UTC)
- Expired
- Aug 6, 2000, 3:00 PM EDT
- In force
- 111 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 061711 FFWPBZ PAC003-061900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 109 PM EDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 300 PM EDT * AT 106 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL DOWNPOURS OVER SOUTHERN AND EASTERN ALLEGHENY COUNTY. THE SOUTHERN HALF OF ALLEGHENY COUNTY WILL RECEIVE THE HEAVIEST RAINS. TWO INCHES OF RAIN HAS ALREADY FALLEN IN PLEASANT HILLS WITH MORE RAIN MOVING IN FROM THE WEST. COMMUNITIES LIKE LIBRARY...CLAIRTON...ELIZABETH...MCKEESPORT AND PLEASANT HILLS WILL LIKELY SEE FLOODING OF STREAMS AND CREEKS AND ROADWAYS. <<CALL TO ACTION>>EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO CAUSE ROCK AND MUDSLIDES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:11 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 6, 9:11 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 911 AM EDT SUN AUG 6 2000 LOWERED SOME HIGH TEMPS A LITTLE AS THE EASTERN PART OF CWA MAY FIND SUNSHINE HARD TO COME BY. REMAINDER OF FORECAST LOOKS GOOD. DID NOT MAKE ANY CHANGES. WILL KEEP AN EYE ON RAINFALL AMOUNTS THROUGHOUT THE DAY AS GROUND IS QUITE SATURATED. THERE IS ALSO POTENTIAL FOR SEVERE WEATHER LATER IN AREAS THAT GET SOME SOLAR HEATING. DEW POINTS COULD MAKE THE LOWER 70S IN SOME AREAS. CAT FCSTID = 66 PIT 80 68 88 67 / 90 50 30 20 HLG 80 68 88 67 / 90 50 30 20 MGW 81 69 88 67 / 90 50 40 20 ZZV 82 70 89 68 / 90 50 40 20 PHD 82 70 89 68 / 90 50 40 20 FKL 75 66 84 64 / 90 40 20 20 DUJ 75 66 84 64 / 90 40 20 20 LBE 80 68 88 67 / 90 50 30 20 BTP 75 66 84 64 / 90 40 20 20 IDI 75 66 84 64 / 90 40 20 20 ODM 77 66 87 65 / 80 50 40 30 .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Local storm report, Aug 6, 10:28 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1028 AM EDT SUN AUG 06 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM PITTSBURGH PA FLOODING
08/06/00 ALLEGHENY FLOODING ON SAW MILL RUN
IN THE SOUTH HILLS.
0850 AM WASHINGTON PA FLOODING
08/06/00 WASHINGTON STATE ROUTE 40 FLOODED IN
SUBURBS.
0910 AM IRWIN PA FLOODING
08/06/00 WESTMORELAND STREET AND BASEMENT
FLOODING.
0925 AM FOLLANSBEE WV FLOODING
08/06/00 BROOKE STREET FLOODING.
0930 AM ELLIOTTSVILLE PA FLOODING
08/06/00 FAYETTE STREET FLOODING.
0945 AM POLAND MINES PA FLOODING
08/06/00 GREENE STATE ROUTE 88 FLOODED.
0955 AM SCOTTDALE PA FLOODING
08/06/00 WESTMORELAND FLOODING ALONG JACOBS
CREEK.
1000 AM REPUBLIC PA FLOODING
08/06/00 FAYETTE STATE ROUTE 166 FLOODED.
1015 AM CHAMPION PA FLOODING
08/06/00 FAYETTE FLOODING ALONG INDIAN
c CREEK TRIBUTARIES.
NNNNSpecial weather statement, Aug 6, 10:49 AM EDT, 2 hours 20 minutes before
MDZ001-001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013-014- 014>016-020-020-021-021-022-022-023-023-029-029-030-030-031-031-032- 032-WVZ001-001-002-002-003-003-004-004-012-012-021-021-022-022-023- 023-041-041-070000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1049 AM EDT SUN AUG 6 2000 ...A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH THE DAY. SOME STORMS MAY BECOME SEVERE WITH DAMAGING GUSTY WINDS AND LARGE HAIL. BE ALERT FOR FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL ALSO. THE MAIN THREAT FROM THESE STORMS WILL BE THE LOCALLY HEAVY RAINFALL THAT COULD PRODUCE IN EXCESS OF ONE INCH OF RAIN ALONG WITH PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. STREAM AND CREEK FLOODING IS ALSO A POSSIBILITY. BE ALERT TO RAPID CHANGING WEATHER CONDITIONS THIS MORNING IF YOU ARE TRAVELING...POOR VISIBILITIES WILL OCCUR ALSO.
Local storm report, Aug 6, 11:26 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1126 AM EDT SUN AUG 06 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM FRIENDSVILLE MD FLOODING
08/06/00 GARRETT ROAD FLOODING IN AND
AROUND THE TOWN.
1055 AM INDIAN HEAD PA FLOODING
08/06/00 FAYETTE STREAM FLOODING.
1105 AM WEST NEWTON PA FLOODING
08/06/00 WESTMORELAND ROAD AND STREAM FLOODING.
1110 AM BRUCETON MILLS WV FLOODING
08/06/00 PRESTON STREAM AND CREEK FLOODING
NEAR BIG BEAR LAKE.
1110 AM JONES MILLS PA FLOODING d
08/06/00 WESTMORELAND STREAM AND CREEK FLOODING.
1120 AM PERRYOPOLIS PA FLOODING
08/06/00 FAYETTE ROAD FLOODING AROUND TOWN.
NNNNSpecial weather statement, Aug 6, 12:08 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1208 PM EDT SUN AUG 6 2000 OHZ039-040-049-050-WVZ001>003-061730- BROOKE WV-CARROLL OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-OHIO WV- TUSCARAWAS OH- 1208 PM EDT SUN AUG 6 2000 ...THUNDERSTORM UPDATE... STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH EARLY AFTERNOON. THESE STORMS CAN PRODUCE HAIL UP TO ONE HALF IN DIAMETER... GUSTY WINDS OVER 35 MPH...CLOUD TO GROUND LIGHTNING STRIKES. TREES MAY TOPPLE FROM GUSTY WINDS OVER SOILS THAT ARE QUITE SATURATED. ALSO HEAVY RAIN CAN OCCUR IN EXCESS OF ONE INCH IN LESS THAN AN HOUR. A FLASH FLOOD WATCH REMAINS IN EFFECT TIL 10 PM TONIGHT.
Local storm report, Aug 6, 12:16 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1216 PM EDT SUN AUG 06 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM OAK FOREST PA FLOODING
08/06/00 GREENE TRIBUTARIES OF SOUTH FORK
TENMILE CREEK IN FLOOD.
LITTLE CREEK AND PURSLEY
CREEK.
NNNNSpecial weather statement, Aug 6, 12:32 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1232 PM EDT SUN AUG 6 2000 PAZ021-029>032-061800- ALLEGHENY PA-FAYETTE PA-GREENE PA-WASHINGTON PA-WESTMORELAND PA- 1232 PM EDT SUN AUG 6 2000 ...THUNDERSTORM UPDATE... THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL MOVE ACROSS ALLEGHENY... FAYETTE...WASHINGTON...WESTMORELAND AND GREENE COUNTIES THROUGH 2 PM. HEAVY RAIN CAN OCCUR IN EXCESS OF ONE INCH IN LESS THAN AN HOUR AND CAN CAUSE FLOODING. THE THUNDERSTORMS CAN ALSO PRODUCE HAIL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. A FLOOD WATCH REMAINS IN EFFECT TIL 10 PM TONIGHT.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:19 AM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Fayette, Greene, Washington, Westmoreland | 3 hr |
| Aug 6, 10:47 AM EDT | Flash Flood Warning | PBZ | Fayette, Greene | 3 hr |
| Aug 6, 10:59 AM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Aug 6, 11:50 AM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Aug 6, 1:42 PM EDT | Flash Flood Warning | PBZ | Fayette, Greene, Westmoreland | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.